MAUDE Adverse Event Report: BioFire Diagnostics, LLC FILMARRAY ME PANEL

BioFire Diagnostics, LLC FILMARRAY ME PANEL
Model Number RFIT-ASY-0118
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Summary: the customer ((b)(6) australia) reported a potential false negative neisseria meningitidis (n.Meningitidis) result on the filmarray® meningitis/encephalitis (me) panel after testing a patient csf sample.The customer reported that due to the me panel result, that patient was indirectly impacted, specifically delayed/interrupted treatment, which might lead to serious injury if it were to recur.Patient harm is unknown.Based on the information provided, the investigation concluded that the most likely cause of the erroneous n.Meningitidis result was sensitivity/specificity differences between the me panel and comparator methods with a low-level analyte near the limit of detection (lod) of the filmarray system.
 
Event or Problem Description
Summary: the customer (liverpool, australia) reported a potential false negative neisseria meningitidis (n.Meningitidis) result on the filmarray® meningitis/encephalitis (me) panel after testing a patient csf sample.The customer reported that due to the me panel result, treatment was delayed and/or interrupted.No patient harm was reported.Biofire has requested further information from the customer and is currently investigating this event.No remedial action, corrective action, preventive action, or field safety corrective action (fsca) has been deemed necessary at this time.
 
Additional Manufacturer Narrative
Investigation: (b)(6) hospital ((b)(6), australia) reported a potential false negative neisseria meningitidis (n.Meningitidis) result on the filmarray® meningitis/encephalitis (me) panel after testing a csf sample from a 12-year-old male patient.The patient's signs and symptoms at the time of testing were fever, headache, vomiting, and reduced oral intake.On (b)(6) 2026 at 16:51, a csf sample was collected via lumbar puncture and tested on the me panel.The me panel reported n.Meningitidis as not detected.It is unknown if the me panel was concordant with the clinical picture.On unknown dates, ausdiagnostics csf panel and in-house ctra rt-pcr testing were performed using samples from the same csf collection.The me panel was discordant with both comparator methods.The customer reported that due to the me panel result, that patient was indirectly impacted, specifically delayed/interrupted treatment, which might lead to serious injury if it were to recur.Patient harm is unknown.The final diagnosis is meningococcal disease, as detected by blood culture and csf pcr.It is unknown if the patient is immunocompromised.The analysis of the me panel run files provided by the customer displayed late signatures for the n.Meningitidis assay, suggesting that the target nucleic acid was present at low levels.Qc records for me panel kit lot 2174925 and instrument tm25522 were reviewed.This kit lot passed qc criteria.The filmarray instrument passed qc and was working within design specifications.Conclusion: based on the information provided, the investigation concluded that the most likely cause of the erroneous n.Meningitidis result was sensitivity/specificity differences between the me panel and comparator methods with a low-level analyte near the limit of detection (lod) of the filmarray system.The run file signatures suggest the target nucleic acid was present at a low level in the sample.The reproducibility of pcr results depends on the amount of nucleic acid available for amplification.Detection of an organism or its nucleic acid at low concentration in the sample can vary from pouch to pouch, and a me panel analyte near the lod in the sample may not always be detected upon retest.The me panel is a highly sensitive, multiplexed, nucleic acid-based test designed to detect multiple bacteria, viruses, and yeast nucleic acids.While rare, discrepancies between the me panel and other pcr methods are part of the normal performance of the product observed in the field.These discrepancies can be caused by differences in chemistries, organism targets, procedures, software analysis, and assay cut-off thresholds.A negative me panel result does not exclude the possibility of cns infection and should not be used as the sole basis for diagnosis, treatment, or other management decisions.Negative test results can be observed for several reasons, including cns infections caused by an organism that is not detected by the me panel or when the concentration of organism(s) in the specimen is below the device limit of detection.All me panel test results must be interpreted in conjunction with other clinical, epidemiological, or laboratory information.Clinical performance: clinical performance can be found in tables 9, 14, and 15 of the biofire® filmarray® meningitis/encephalitis (me) panel instruction booklet (https://www.Biofiredx.Qarad.Eifu.Online/iti/all?keycode=iti0035).

Brand Name
FILMARRAY ME PANEL
Common Device Name
FILMARRAY ME PANEL
Manufacturer (Section D)
BioFire Diagnostics, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BioFire Diagnostics, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
+1(385)770-1328
MDR Report Key50145006
Report Number3002773840-2026-00025
Device Sequence Number9211863
Product Code PLO
UDI-Device Identifier00815381020123
UDI-Public00815381020123
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRFIT-ASY-0118
Device Lot Number2174925
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2026
Supplement Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age12 YR
Patient SexMale